3 Aug 2009
Cyproheptadine is an anti-histamine used to treat allergy symptoms. A main side effect is drowsiness. Whilst it probably would do no harm I would not recommend giving Cyproheptadine to your ADHD child to aid sleep. If your child is having difficulty sleeping you would be wise to talk to your doctor. They will be able to suggest a safer and more effective medicine.
21 Aug 2009
What you should try first cause it's the simplist and cheapest is Melatonin. You buy it at local pharmacy under $10... completely natural and very safe. How I came across this is my son who is 6 has severe ADHD, and sensory integration disorder.
His Dr suggested the Melatonin for him, cause he couldn't fall asleep at night cause his brain wouldn't stop racing. (That's how my son described it)
I got it and it worked so good I couldn't believe it. When I went to grab it I double checked with the pharmacist to make sure it's safe for children, and he said absolutely. I have informed a lot of people about this and most think it works great. There was 2 of my friend's that it didn't work for. I suppose like everything else, everyone is differen't but try it ASAP. Because I couldn't say enough about it! Good Luck, & hopefully sweet dreams!
- Cyproheptadine Information for Consumers
- Cyproheptadine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cyproheptadine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - My son is going to be 10 and has been on meds for?
... adhd for awhile and has also taken meds to help him sleep at night I just recently found on here that 2 of the meds he takes to help sleep should ...
2 answers • 29 Aug 2009
I have had lifelong difficulties concentrating and completing tasks. I am always daydreaming to the point where I visualize situations all the time ...
3 answers • 6 Jun 2010
The child (over 18) is taking this medication over parental objection. What can happen if the child doesn't need the drug?
2 answers • 1 Aug 2010
... with executive dysfunction? In my case it seems to be the one thing that is really affecting my quality of life and am not sure how to deal with ...
12 answers • 10 Sep 2011
Attention Deficit Hyperactivity Disorder (ADHD) - I started my 7 yr old on ritulan 4days ago. I see?
... some improvements but he's uncontrollably crying at anything! Resorting back to babyness! I catch him staring into space. And he was crying ...
1 answer • 13 Dec 2015